I have gone off opiates in the past by simply stopping taking them. I never got high on them which I believe prevents the addiction Factor. I know you can taper your dose over days or weeks depending on how large a dose you taking, for how long. If I had to do it again I would just stop taking them but I would make sure I still had some on hand. If I went into withdrawal, which would probably be a lot like the flu, I would take one half of what one dose had been when I was on them. That would probably stop the withdrawal symptoms for a time. When they returned I would do the same thing. After doing that two or three times I would decrease that dose by half again. If it doesn't work you can always increase the dose back to the previous dose for a few more days. You can also ask your pain management person what they recommend. I believe some people have a much larger problem with this than other people. I read about one person who was forced to taper off over 6 weeks and had a very hard time of it and that that is no longer permitted by medical authorities. I have a friend who used opiates who also stopped cold with no withdrawal but he was very careful to never have taken enough to completely extinct is pain. The idea being, that if you take enough to completely remove all uour pain and there's any extra drugs in your system they will have the effect of releasing endorphins in your brain and giving you the sense of euphoria which I believe is what causes addiction. If I really wanted good advice I would talk to someone in the treatment business. I know a number of pain specialists who know an awful lot about how to take these drugs but their knowledge about the mechanisms of addiction and the methods of decreasing and ending your use, don't seem to be up to the same level. You don't have to go through a violent withdrawal. You can safely taper your meds down to zero without getting sick. Good good. Love and Blessings.